Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

June 12, 2021Nassau County, Florida; Camden County, Charlton County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jun 12, 2021, 3:25 PM EDT for Nassau County, Florida; Camden County, Charlton County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 3:25 PM EDT (19:25 UTC)
Expired
Jun 12, 2021, 4:15 PM EDT
In force
50 min
Issued by
NWS Jacksonville, FL

Counties Nassau County, FL, Camden County, GA, Charlton County, GA

The radar

The Jacksonville radar (KJAX), 29 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
467 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

876 
WWUS82 KJAX 121925
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
325 PM EDT Sat Jun 12 2021
 
FLZ023-024-124-125-425-GAZ165-166-264-350-364-122015-
Baker FL-Western Duval FL-Inland Nassau FL-Coastal Nassau FL-
Coastal Duval FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-Coastal Camden GA-Southern Ware GA-
325 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...NORTH CENTRAL BAKER...
NORTHEASTERN DUVAL...CAMDEN...SOUTHEASTERN WARE AND CENTRAL CHARLTON
COUNTIES UNTIL 415 PM EDT...

* At 325 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 9 miles
  south of Jekyll Island to 7 miles southeast of Stephen Foster State
  Park. Movement was south at 15 mph.

* Wind gusts up to 50 mph possible with these storms.

* Locations impacted include...
  St. Marys, Kingsland, Fernandina Beach, Hilliard, Folkston,
  Woodbine, Callahan, Kings Bay Base, Taylor and Yulee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3040 8232 3077 8228 3099 8205 3099 8139
      3077 8142 3053 8139
TIME...MOT...LOC 1925Z 352DEG 15KT 3094 8144 3078 8223 

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:17 PM EDT, 8 minutes earlier.

Area forecast discussion, Jun 12, 3:17 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
317 PM EDT Sat Jun 12 2021

.Short Term.../through Monday/...

A cold front will move into SE GA this afternoon, then nearly
stationary near the GA/FL line through Tonight. The area will also
be in the base of an 500mb trough through Tonight. The combination
of diurnal heating, frontal convergence, and upper energy will
provide for an increased chance for convection this afternoon and
evening. While the activity will decrease in coverage through the
night due to loss of diurnal heating, storm chances will linger.

On Sunday, the cold front will remain across the region with the
500mb trough in place. Scattered to numerous storms will be expected
once again.

The frontal boundary will sink to the southeast and weaken Sunday
night.

For Monday, the upper trough will remain over the region, with the
combination of diurnal heating and upper support leading to
scattered to numerous storms. The best chance will be across NE FL,
closer to the dissipating cold frontal zone.

Temperatures will trend around seasonal averages this period.

&&

.Long Term.../Monday night through Saturday/...

Another frontal boundary will slide southeast into SE GA Monday
night. The boundary will move to near the GA/FL line Tuesday and
stall through Thursday. Above average coverage of showers and storms
will be expected through Thursday due to the frontal convergence and
diurnal instability. The greatest chance for storms will be across
NE FL.

Another trough will be over the region Friday into Saturday,
enhancing the diurnally driven convective activity.

Temperatures will trend near to a little above normal early in the
period, then near to a little below.

&&

.Marine...

A few troughs will affect the region over the next week, leading
to a period with above average chances for showers and storms.

Rip Currents: SE GA: Low through Sunday
              NE FL: Low through Sunday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  70  87  69  91  71 /  70  40  20  30  10
SSI  73  85  73  84  74 /  50  40  40  30  20
JAX  72  91  70  89  71 /  30  50  50  50  20
SGJ  73  89  71  86  73 /  30  60  50  60  30
GNV  73  90  70  87  71 /  30  60  60  70  30
OCF  73  89  72  87  72 /  30  60  60  70  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 12, 2:50 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
250 PM EDT Sat Jun 12 2021

FLZ033-125-132-133-137-232-237-325-425-121930-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Western Duval FL-South Central Duval FL-Eastern Putnam FL-
Western Putnam FL-Coastal Duval FL-Inland St. Johns FL-
250 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR ST. JOHNS...NORTHEASTERN
PUTNAM...CENTRAL CLAY AND SOUTHERN DUVAL COUNTIES UNTIL 330 PM EDT...

* At 249 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from
  Bellair-Meadowbrook Terrace to near Hastings. Movement was east at
  20 mph.

* Wind gusts up to 50 mph possible with these storms.

* Locations impacted include...
  Jacksonville, Saint Augustine, Orange Park, Green Cove Springs,
  Hastings, East Palatka, Ponte Vedra Beach, Unf, Mandarin and Fruit
  Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2961 8119 2967 8121 2963 8121 2961 8120
      2962 8122 2962 8121 2966 8122 2967 8126
      2964 8131 2965 8132 2963 8132 2962 8152
      2961 8152 2961 8159 3004 8193 3029 8189
      3037 8136 3024 8134 2961 8113
TIME...MOT...LOC 1849Z 264DEG 19KT 3016 8175 2969 8148

HESS
Special weather statement, Jun 12, 2:53 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
253 PM EDT Sat Jun 12 2021

FLZ023-030-122-222-121930-
Southern Columbia FL-Baker FL-Union FL-Northern Columbia FL-
253 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER...NORTHWESTERN
UNION AND CENTRAL COLUMBIA COUNTIES UNTIL 330 PM EDT...

* At 253 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lake City, moving east at 25
  mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Lake City, Lake Butler, Columbia, Palestine Community, Five Points,
  Watertown, Lulu, Winfield, Olustee and Suwannee Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3032 8276 3032 8274 3033 8272 3032 8272
      3033 8270 3033 8269 3035 8268 3047 8231
      2999 8234 3007 8279 3025 8280
TIME...MOT...LOC 1853Z 269DEG 20KT 3019 8272

HESS
Local storm report, Jun 12, 2:54 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
254 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND GST     ENE CALLAHAN            30.22N 81.87W
06/12/2021  M46 MPH          Duval              FL   AWOS

            AWOS SITE AT CECIL AIR FIELD REPORTED A PEAK WIND GUST OF
            46 MPH.

&&

RBRICKER
Local storm report, Jun 12, 3:10 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
310 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND GST     5 NNW SAINT AUGUSTINE   29.96N 81.34W
06/12/2021  M44 MPH          St. Johns          FL   AWOS

            ST. AUGUSTINE AIRPORT REPORTED A 44 MPH WIND GUST.

&&

MZ
Local storm report, Jun 12, 3:13 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
313 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND GST     5 NNE ORANGE PARK       30.24N 81.68W
06/12/2021  M40 MPH          Duval              FL   AWOS

            JACKSONVILLE NAVAL AIR STATION REPORTED A 40 MPH WIND
            GUST.

&&

MZ
Special weather statement, Jun 12, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
325 PM EDT Sat Jun 12 2021

FLZ023-024-124-125-425-GAZ165-166-264-350-364-122015-
Baker FL-Western Duval FL-Inland Nassau FL-Coastal Nassau FL-
Coastal Duval FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-Coastal Camden GA-Southern Ware GA-
325 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...NORTH CENTRAL BAKER...
NORTHEASTERN DUVAL...CAMDEN...SOUTHEASTERN WARE AND CENTRAL CHARLTON
COUNTIES UNTIL 415 PM EDT...

* At 325 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 9 miles
  south of Jekyll Island to 7 miles southeast of Stephen Foster State
  Park. Movement was south at 15 mph.

* Wind gusts up to 50 mph possible with these storms.

* Locations impacted include...
  St. Marys, Kingsland, Fernandina Beach, Hilliard, Folkston,
  Woodbine, Callahan, Kings Bay Base, Taylor and Yulee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3040 8232 3077 8228 3099 8205 3099 8139
      3077 8142 3053 8139
TIME...MOT...LOC 1925Z 352DEG 15KT 3094 8144 3078 8223

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:51 PM EDTSpecial Weather StatementJAXGilchrist24 min
Jun 12, 1:22 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Clay, Gilchrist, Putnam, Union38 min
Jun 12, 1:50 PM EDTSpecial Weather StatementJAXClay, Putnam40 min
Jun 12, 1:59 PM EDTSpecial Weather StatementJAXSuwannee46 min
Jun 12, 2:11 PM EDTSpecial Weather StatementJAXBradford, Clay49 min
Jun 12, 2:15 PM EDTSpecial Marine WarningJAX90 min
Jun 12, 2:46 PM EDTSpecial Weather StatementJAXHamilton44 min
Jun 12, 2:50 PM EDTSpecial Weather StatementJAXClay, Saint Johns40 min
Jun 12, 2:51 PM EDTSpecial Marine WarningJAX84 min
Jun 12, 2:53 PM EDTSpecial Weather StatementJAXColumbia, Union37 min
Jun 12, 2:59 PM EDTSevere Thunderstorm WarningJAXDuval14 min
Jun 12, 3:22 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton53 min
Jun 12, 3:27 PM EDTSpecial Weather StatementJAXSuwannee48 min
Jun 12, 3:33 PM EDTSpecial Marine WarningJAX87 min
Jun 12, 4:10 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton, Nassau, Union25 min
Jun 12, 4:15 PM EDTSpecial Weather StatementJAXNassau45 min
Jun 12, 5:26 PM EDTSpecial Marine WarningJAX64 min
Jun 12, 2:02 PM EDTSpecial Weather StatementJAXGlynn43 min
Jun 12, 3:46 PM EDTSpecial Weather StatementJAXWayne44 min
Jun 12, 4:27 PM EDTSpecial Weather StatementJAXWayne48 min
Jun 12, 4:37 PM EDTSpecial Weather StatementJAXCamden38 min
Jun 12, 5:00 PM EDTSpecial Weather StatementJAXBrantley30 min
Jun 12, 5:10 PM EDTSpecial Weather StatementJAXBrantley, Pierce50 min
Jun 12, 5:20 PM EDTSevere Thunderstorm WarningJAXBrantley25 min
Jun 12, 5:22 PM EDTSpecial Weather StatementJAXAtkinson53 min
Jun 12, 5:37 PM EDTSpecial Weather StatementJAXJeff Davis38 min
Jun 12, 5:53 PM EDTSpecial Weather StatementJAXBrantley, Pierce52 min
Jun 12, 5:56 PM EDTSpecial Weather StatementJAXAtkinson49 min
Jun 12, 6:44 PM EDTSpecial Weather StatementJAXAtkinson46 min
Jun 12, 7:02 PM EDTSpecial Weather StatementJAXCoffee28 min
Jun 12, 7:12 PM EDTSpecial Weather StatementJAXWayne33 min
Jun 12, 7:21 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch, Coffee39 min
Jun 12, 7:31 PM EDTSpecial Weather StatementJAXWayne44 min
Jun 12, 7:42 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis48 min
Jun 12, 7:45 PM EDTSpecial Weather StatementJAXBacon30 min
Jun 12, 7:57 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Coffee, Jeff Davis33 min

Nearby

Special Weather Statements in Georgia, 2021Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.